MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®; STIMULATOR, NERVE

MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®; STIMULATOR, NERVE
Model Number 8229708
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Extubate (2402)
Date of Event 09/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Evaluation was not performed; device was not returned for analysis.
 
Event or Problem Description
The sales rep reported that the facility has had four issues with product # (b)(4).In each of the events, the cuff would not hold air after the patients were already intubated.The patients had to be re-intubated in each case.The four incidents have been with the same doctor and same size tube.This regulatory report is being filed for event 2 of 4 that occurred on (b)(6) 2017 (medtronic internal reference number (b)(4)).Less than 30 minutes after the airway had been established and incision had been made for a radioguided parathyroidectomy with bilateral neck exploration, an air leak sound was heard and a cuff was leak was discovered.Reintubation was required and the procedure was completed.Another regulatory report will be filed for event 1 of 4 that occurred on (b)(6) 2017 (medtronic internal reference number (b)(4)).Event 3 of 4 occurred on (b)(6) 2017 (medtronic internal reference number (b)(4)) is being investigated.However, a regulatory report will not be submitted.A fourth regulatory report will be filed for event 4 of 4 that occurred on (b)(6) 2017.(medtronic internal reference number (b)(4)).
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
The product analysis indicates one opened sample, part number 8229708, from lot number 0213578439 was received for analysis.A syringe was used to inflate the cuff with 20cc of air and it leaked out immediately.Under magnification it was determined there was puncture and abrasions in the cuff.The puncture was concave and measured 0.10¿ long.The information most likely indicates inadvertent damage during handling / intubation.The device condition was out of specification as it relates to the complaint.The reported complaint was confirmed.If information is provided in the future, a supplemental report will be issued.

Brand Name
NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key6963962
Report Number1045254-2017-00374
Device Sequence Number18967313
Product Code ETN
UDI-Device Identifier00643169782600
UDI-Public00643169782600
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K112686
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/02/2021
Device Model Number8229708
Device Catalogue Number8229708
Device Lot Number0213578439
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2017
Supplement Date Received by Manufacturer11/21/2017
02/02/2018
Initial Report FDA Received Date10/19/2017
Supplement Report FDA Received Date12/13/2017
02/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR